Hail, Jefferson
- When
- March 14, 3:55 PM CST
- Where
- Jefferson County, 2 mi S of Mc Louth
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.167, -95.217
1 hail, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Mar 14, 3:00 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 300 PM CST WED MAR 14 2001 AVM IS PREFERRED MODEL TODAY. WITH THIS IN MIND...APPEARS RAIN TO SNOW LINE WILL NOT MOVE INTO THE AREA BEFORE 12Z THURSDAY. EVEN BY 18Z...THIS LINE BISECTS THE AREA NORTH/SOUTH ROUGHLY ALONG HIGHWAY 77. AS UPPER LOW SHIFTS EAST LATE IN THE DAY...BEST VERTICAL MOTION ALSO WILL BE SHIFTING EAST. THUS WILL POST A WATCH WRN CWA...EXTENDING INTO NORTHEAST CORNER...FOR THURSDAY. APPEARS MOST ACTION TO BE EAST OF AREA BY THURSDAY EVENING...BUT COULD STILL BE A CLOSE CALL IN THE NORTHEAST CORNER. FOUR TO EIGHT INCHES BEST GUESS FOR NOW...BUT NEAR BLIZZARD CONDITIONS REGARDLESS OF AMOUNTS JUSTIFICATION FOR WATCH AT THIS TIME. FURTHER SOUTH...ESPECIALLY ALONG AND SOUTHEAST OF THE TURNPIKE...RAIN TO SNOW BY AFTERNOON BUT NOT EXPECTING MUCH ACCUMULATION DUE TO WARMER GROUND AND RELATIVELY WARMER BNDRY TEMPS. THUS FEEL HPC DEPICTION OF HEAVY SNOW IS A BIT TOO FAR SOUTH. WOULD PREFER SHIFTING NORTH AND WEST AROUND 50 MILES. BUT STILL IN OUR CWA NONETHELESS. OTHER CONCERN TONIGHT IS CONVECTION. ALREADY SEE LI/S BELOW ZERO. WITH VIL O' DAY AROUND 28...AND RESULTANT WBZ FAIRLY LOW...MAY NOT BE TOO HARD TO GET SOME MARGINAL SIZE SVR HAIL...WITH ATTENDANT WIND GUSTS. STG DYNAMICS MOVING INTO THE AREA THIS EVENING PER LATEST RUCII SUPPORTS THIS ALSO. .TOP...WINTER STORM WATCH THURSDAY ALONG AND NORTH OF zA LINE FROM ABILENE TO MARYSVILLE AND HIAWATHA.
KSZ008>012-020>024-026-034>040-054>056-058-059-150400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 313 PM CST WED MAR 14 2001 WINTER WEATHER STILL LOOKS LIKE IT WILL MAKE A RETURN TO THE AREA ON THURSDAY. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE POSSIBILITY OF NEAR BLIZZARD CONDITIONS ON THURSDAY...NORTH AND WEST OF A LINE... FROM ABILENE...TO MARYSVILLE...AND HIAWATHA. RAIN WILL CHANGE TO SNOW WEST OF HIGHWAY 77 THURSDAY MORNING...THEN ALONG THE NORTHERN BORDER FROM MARYSVILLE TO HIAWATHA...IN THE AFTERNOON. AS NORTH WINDS INCREASE TO 25 TO 35 MPH AND GUSTY...SNOW WILL BLOW AND DRIFT. NEAR BLIZZARD CONDITIONS ARE POSSIBLE. FURTHER SOUTH...MAINLY ALONG AND SOUTH OF THE TURNPIKE...RAIN WILL CHANGE TO SNOW. HOWEVER ACCUMULATIONS SHOULD BE ONLY A FEW INCHES...AT BEST. IN FACT...MUCH OF THE SNOW MAY MELT INITIALLY FROM MANHATTAN AND TOPEKA TO LAWRENCE...AND POINTS SOUTH...INCLUDING EMPORIA AND OTTAWA. MEANWHILE...TONIGHT...RAIN AND THUNDERSTORMS SHOULD BECOME WIDESPREAD OVER THE REGION. SOME OF THE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. RAINFALL COULD TOTAL AN INCH IN SOME AREAS BY THURSDAY AFTERNOON...SO SOME LOWLAND FLOODING MAY A@LSO OCCUR. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER STATEMENTS ON THIS LATEST ROUND OF WINTRY WEATHER.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
355 PM CST WED MAR 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 2 S MC LOUTH KS .75 INCH HAIL
03/14/01 JEFFERSONThe Topeka radar (KTWX), 90 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 hail, 1 flood. Local standard time, as filed.
Heavy rains of one to 3 inches caused many small creeks and streams to overflow their banks and spread water over roadways. Several roads were reported impassable for a time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233934, 5234019.